Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 164, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 19, 2000, 10:44 AM CST for Rankin County, Scott County, Smith County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 19, 2000, 10:44 AM CST (16:44 UTC)
- Expired
- Mar 19, 2000, 11:30 AM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Rankin County, MS, Scott County, MS, Smith County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 11:00 AM CST | Thunderstorm Wind | Pelahatchie, MS | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 8:15 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 191645 SVRJAN MSC121-123-129-191730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1044 AM CST SUN MAR 19 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI SCOTT COUNTY IN CENTRAL MISSISSIPPI SMITH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1130 AM CST * AT 1044 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF PELAHATCHIE...OR ABOUT 8 MILES SOUTHEAST OF BRANDON...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR PELAHATCHIE AT 1050 AM CST NEAR MORTON AT 1100 AMk CST NEAR FOREST AT 1110 AM CST DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:35 AM CST, 7 hours 9 minutes earlier.
Area forecast discussion, Mar 19, 3:35 AM CST, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 AM CST SUN MAR 19 2000 LATEST IR IMAGERY SHOWING COOLING CLOUD TOPS OVER SE MS WITH MAIN CONVECTIVE SYSTEM OFFSHORE. OTHER CONVECTIVE AREA OVER MS DELTA BACK INTO AR/LA SHOWING WARMING TOPS AND THIS ALSO REFLECTED IN LATEST RADAR TRENDS WITH ACTIVITY DECREASING. LATEST RUC INDICATING E MS IN FAVORABLE AREA WITH RESPECT TO COUPLED H25 JETS AND GOOD VERTICAL DIFFERENTIAL DIVERGENCE. ANOTHER NOTABLE FEATURE IS THE COOLING CLOUD TOPS WITH CONVECTIVE DEVELOPMENT OVER C TX. THIS IS ASSOCIATED WITH AN IMPRESSIVE SHORTWAVE MOVING RAPIDLY EAST. MODELS IN FAIRLY GOOD AGREEMENT WITH THE EVOLUTION OF THE SYSTEM...BUT PREFERRED THE ETA/NGM SOLUTIONS AS THE AVN SURFACE FEATURES WERE TOO FAST. LOOKING AT MODEL CROSS SECTIONS...DEEP VERTICAL MOTION WILL CONTINUE ACROSS THE CWFA TODAY...BUT MAINLY THE E WHERE BEST WARM...MOIST ADVECTION/ISENTROPIC LIFT WILL COMBINE WITH BETTER UPPER JET DYNAMICS. WESTERN SECTIONS MAY SEE ANOTHER BRIEF EVENT AS MID LEVEL SHORTWAVE/JET STREAK CATCHES UP WITH SURFACE FRONT. MAJORITY OF PRECIP OVER WESTERN SECTIONS SHOULD BE OVER BY NOON. SYSTEM SHOULD BEGIN PICKING UP SPEED TODAY AS THE MID LEVEL WAVE/JET STREAK OVER TX ROUNDS THE BASE OF THE TROF AND SERVES TO PULL IT E. IN FACT...SYSTEM SHOULD TAKE ON NEGATIVE TILT BY TONIGHT. WITH EXPECTED INCREASE IN SPEED TODAY...WILL ALLOW CURRENT FFA TO EXPIRE AND NOT ISSUE ANOTHER FOR E AREAS. ALTHOUGH THERE WILL BE WIDESPREAD RAINS WITH AMOUNTS UP TO ONE AND A HALF INCHES...DURATION WILL BE AS SUCH TO LIMIT ANY MAJOR FLOOD PROBLEMS. EXCEPTIONS WILL BE...OF COURSE...WITH CONVECTION...BUT BELIEVE THOSE EXCEPTIONS WILL BE VERY LOCALIZED IF AT ALL. FOR TONIGHT AND MONDAY...ETA FORECAST SOUNDINGS INDICATE LOW LEVEL MOISTURE HANGING AROUND THROUGH THE NIGHT AND WITH COLD AIR ADVECTION THINK SKIES WILL REMAIN MOSTLY CLOUDY. SOUNDINGS INDICATE MOIST LAYER WILL MIX OUT SOME DURING THE DAY MONDAY...SO WILL WORD BECOMING PARTLY CLOUDY. QPF DISCUSSION: AVN LOCATION OF HEAVY RAIN AXIS VERIFYING BEST SO FAR BUT AMOUNTS CLOSER TO ETA PROG. THIS COMBINATION WORKED WELL IN LAST SIMILAR SITUATION AND WILL USE IT AGAIN. THIS PAINTS HEAVIEST TOTALS OF AN INCH OR SO OVER EAST MS...WHICH AGREES WITH NCEP LOCATION AND UNDERCUTS AMOUNTS A BIT. JAN 63/44/64/42 +-00 MEI 65/46/63/41 +300 .JAN... MS...NONE. AR...NONE. LA...NONE. 26
In the hours before
Special weather statement, Mar 19, 10:30 AM CST, 14 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 200400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CST SUN MAR 19 2000 COPIOUS AMOUNTS OF MOISTURE WILL CONTINUE TO ADVECT NORTHWARD AHEAD OF A COLD FRONT ALONG THE MISSISSIPPI RIVER. A LINE OF STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT WILL PUSH EASTWARD ACROSS THE EASTERN HALF OF THE AREA. WEAK INSTABILITY COMBINED WITH STRONG LIFT AND ABUNDANT MOISTURE WILL KEEP A SLIGHT RISK OF SEVERE THUNDERSTORMS GOING FOR AREAS MAINLY EAST OF INTERSTATE 55 AND ALONG AND SOUTH OF INTERSTATE 20. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE STORMS. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST PORTIONS OF THE AREA THIS EVENING...BUT INSTABILITY WILL LESSEN...THUS ENDING THE THREAT FOR SEVERE THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS IS NEwCESSARY TODAY OVER THE EASTERN HALF OF THE AREA. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
Special weather statement, Mar 19, 10:38 AM CST, 6 minutes before
MSZ040-042-043-047>066-072>074-191710- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1038 AM CST SUN MAR 19 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF SEVERE THUNDERSTORM WATCH 104. COUNTIES CLEARED INCLUDE: IN CENTRAL MISSISSIPPI: ISSAQUENA...WARREN...HINDS...CLAIBORNE...COPIAH...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN MS...LINCOLN...LAWRENCE... SEVERE THUNDERSTORM WATCH 104 REMAINS VALID UNTIL 200 PM CST SUNDAY FOR THE FOLLOWING COUNTIES: IN CENTRAL MISSISSIPPI: YAZOO...MADISON...RANKIN...SCOTT...NEWTON...LAUDERDALE... SIMPSON...SMITH...JASPER...CLARKE... IN SOUTH MISSISSIPPI: JEFFERSON DAVIS...COVINGTON...JONES...MARION...LAMAR...FORREST...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:02 AM CST | Severe Thunderstorm Warning | JAN | Adams | 28 min |
| Mar 19, 9:12 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| Mar 19, 9:46 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.